Alert archive / Montana / High Wind Warnings in 2008
High Wind Warning 22, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Nov 30, 2008, 2:32 AM MST. It took effect at Nov 30, 2008, 11:00 PM MST. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2008, 2:32 AM MST (09:32 UTC)
- In effect from
- Nov 30, 2008, 11:00 PM MST
- Expired
- Dec 2, 2008, 2:00 AM MST
- In force
- 27 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTFX 300932 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 232 AM MST SUN NOV 30 2008 ...HIGH WIND WARNING FOR NORTH CENTRAL MONTANA... .AN UPPER LEVEL JET OF STRONG WINDS WILL APPROACH THE ROCKIES SUNDAY NIGHT. THESE STRONG WINDS WILL CROSS THE ROCKIES AND SPREAD OVER THE ADJACENT PLAINS MONDAY. AN UPPER LEVEL SHORTWAVE MOVING THROUGH THE AREA WILL ENHANCE THE STRONG WINDS AND HELP DEVELOP VERY STRONG GUSTS AT THE SURFACE. MTZ009>011-013-044>049-302300- /O.UPG.KTFX.HW.A.0015.081201T0600Z-081202T1200Z/ /O.NEW.KTFX.HW.W.0022.081201T0600Z-081202T0900Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CHOUTEAU-TOOLE- LIBERTY-EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON- INCLUDING THE CITIES OF...BROWNING...CUT BANK...HAVRE... FORT BENTON...SHELBY...CHESTER...CONRAD...CHINOOK...CHOTEAU... FAIRFIELD 232 AM MST SUN NOV 30 2008 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 2 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 2 AM MST TUESDAY. THE HIGH WIND WATCH HAS BEEN UPGRADED TO THIS WARNING. ALONG THE ROCKY MOUNTAIN FRONT STRONG WEST-SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS POSSIBLY TO 65 MPH ARE EXPECTED TO DEVELOP LATE SUNDAY NIGHT. WINDS WILL THEN INCREASE DURING THE DAY MONDAY WITH SPEEDS OF 35 TO 45 MPH BY AFTERNOON. LOCAL WIND GUSTS NEAR 85 MPH ARE POSSIBLE IN THE VICINITY OF FAVORED MOUNTAIN PASSES AND VALLEYS. WINDS WILL DECREASE NEAR AND AFTER MIDNIGHT. EAST OF THE ROCKY MOUNTAIN FRONT WINDS WILL INCREASE MONDAY REACHING SPEEDS OF 25 TO 40 MPH BY AFTERNOON. GUSTS NEAR 60 MPH ARE POSSIBLE. THE STRONG WINDS WILL LIKELY CONTINUE INTO THE EVENING BEFORE DIMINISHING LATE MONDAY NIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ012-014-050-051-302300- /O.UPG.KTFX.HW.A.0015.081201T0600Z-081202T1200Z/ /O.NEW.KTFX.HW.W.0022.081201T0600Z-081202T1200Z/ CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-JUDITH BASIN-FERGUS- INCLUDING THE CITIES OF...GREAT FALLS...HELENA...LINCOLN... STANFORD...LEWISTOWN 232 AM MST SUN NOV 30 2008 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM MST TUESDAY. THE HIGH WIND WATCH HAS BEEN UPGRADED TO THIS WARNING. ALONG THE ROCKY MOUNTAIN FRONT STRONG WEST-SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS POSSIBLY TO 65 MPH ARE EXPECTED TO DEVELOP LATE SUNDAY NIGHT OVER THE NORTHERN ROCKIES. WINDS WILL THEN INCREASE DURING THE DAY MONDAY WITH SPEEDS OF 35 TO 45 MPH BY AFTERNOON. LOCAL WIND GUSTS NEAR 95 MPH ARE POSSIBLE. WINDS WILL DECREASE NEAR AND AFTER MIDNIGHT. EAST OF THE ROCKY MOUNTAIN FRONT WINDS WILL INCREASE MONDAY REACHING SPEEDS OF 25 TO 40 MPH BY AFTERNOON. GUSTS NEAR 60 MPH ARE POSSIBLE. THE STRONG WINDS WILL LIKELY CONTINUE INTO THE EVENING BEFORE DIMINISHING LATE MONDAY NIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
6 follow-up statements
000 WWUS75 KTFX 302147 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 247 PM MST SUN NOV 30 2008 ...HIGH WIND WARNING FOR NORTH CENTRAL MONTANA... .AN UPPER LEVEL JET OF STRONG WINDS WILL APPROACH THE ROCKIES SUNDAY NIGHT. THESE STRONG WINDS WILL CROSS THE ROCKIES AND SPREAD OVER THE ADJACENT PLAINS MONDAY. AN UPPER LEVEL SHORTWAVE MOVING THROUGH THE AREA WILL ENHANCE THE STRONG WINDS AND HELP DEVELOP VERY STRONG GUSTS AT THE SURFACE. MTZ009>011-013-044>049-010600- /O.CON.KTFX.HW.W.0022.081201T0600Z-081202T0900Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CHOUTEAU-TOOLE- LIBERTY-EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON- INCLUDING THE CITIES OF...BROWNING...CUT BANK...HAVRE... FORT BENTON...SHELBY...CHESTER...CONRAD...CHINOOK...CHOTEAU... FAIRFIELD 247 PM MST SUN NOV 30 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 2 AM MST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 2 AM MST TUESDAY. ALONG THE ROCKY MOUNTAIN FRONT STRONG WEST-SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 65 MPH ARE EXPECTED TO DEVELOP LATE SUNDAY NIGHT. WINDS WILL THEN INCREASE DURING THE DAY MONDAY WITH SPEEDS OF 35 TO 45 MPH BY AFTERNOON. LOCAL WIND GUSTS NEAR 85 MPH ARE POSSIBLE IN THE VICINITY OF FAVORED MOUNTAIN PASSES AND VALLEYS. WINDS WILL DECREASE NEAR AND AFTER MIDNIGHT. EAST OF THE ROCKY MOUNTAIN FRONT WINDS WILL INCREASE MONDAY REACHING SPEEDS OF 25 TO 40 MPH BY AFTERNOON. GUSTS NEAR 60 MPH ARE POSSIBLE. THE STRONG WINDS WILL LIKELY CONTINUE INTO THE EVENING BEFORE DIMINISHING LATE MONDAY NIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ012-014-050-051-010600- /O.CON.KTFX.HW.W.0022.081201T0600Z-081202T1200Z/ CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-JUDITH BASIN-FERGUS- INCLUDING THE CITIES OF...GREAT FALLS...HELENA...LINCOLN... STANFORD...LEWISTOWN 247 PM MST SUN NOV 30 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM MST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM MST TUESDAY. ALONG THE ROCKY MOUNTAIN FRONT STRONG WEST-SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 65 MPH ARE EXPECTED TO DEVELOP LATE SUNDAY NIGHT OVER THE NORTHERN ROCKIES. WINDS WILL THEN INCREASE DURING THE DAY MONDAY WITH SPEEDS OF 35 TO 45 MPH BY AFTERNOON. LOCAL WIND GUSTS NEAR 70 MPH. WINDS WILL DECREASE NEAR AND AFTER MIDNIGHT. EAST OF THE ROCKY MOUNTAIN FRONT WINDS WILL INCREASE MONDAY REACHING SPEEDS OF 25 TO 40 MPH BY AFTERNOON. GUSTS NEAR 60 MPH ARE POSSIBLE. THE STRONG WINDS WILL LIKELY CONTINUE INTO THE EVENING BEFORE DIMINISHING LATE MONDAY NIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 010439 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 939 PM MST SUN NOV 30 2008 ...HIGH WIND WARNING FOR THE ROCKY MOUNTAIN FRONT AND CENTRAL MONTANA... .AN UPPER LEVEL JET OF STRONG WINDS WILL APPROACH THE ROCKIES LATER TONIGHT. THESE STRONG WINDS WILL CROSS THE ROCKIES AND SPREAD OVER CENTRAL MONTANA BY LATE MONDAY. MTZ011-013-045-047-010545- /O.CAN.KTFX.HW.W.0022.081201T0600Z-081202T0900Z/ HILL-CHOUTEAU-LIBERTY-BLAINE- INCLUDING THE CITIES OF...HAVRE...FORT BENTON...CHESTER...CHINOOK 939 PM MST SUN NOV 30 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. WIDESPREAD HIGH WINDS ARE NO LONGER LIKELY. STILL BE AWARE LOCAL WIND GUSTS NEAR 55 MPH ARE POSSIBLE MONDAY AFTERNOON AND EVENING. $$ MTZ014-010545- /O.CAN.KTFX.HW.W.0022.081201T0600Z-081202T1200Z/ CENTRAL AND SOUTHERN LEWIS AND CLARK- INCLUDING THE CITIES OF...HELENA...LINCOLN 939 PM MST SUN NOV 30 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. WIDESPREAD HIGH WINDS ARE NO LONGER LIKELY. STILL BE AWARE LOCAL WIND GUSTS NEAR 55 MPH IN THE MOUNTAIN PASSES ARE POSSIBLE MONDAY AFTERNOON AND EVENING|. $$ MTZ009-010-044-046-048-049-011245- /O.EXT.KTFX.HW.W.0022.081201T0600Z-081202T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- INCLUDING THE CITIES OF...BROWNING...CUT BANK...SHELBY...CONRAD... CHOTEAU...FAIRFIELD 939 PM MST SUN NOV 30 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 PM MST MONDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 8 PM MST MONDAY. STRONG SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 65 MPH ARE EXPECTED TO DEVELOP LATE TONIGHT. WINDS WILL THEN INCREASE DURING THE DAY MONDAY WITH SPEEDS OF 35 TO 45 MPH BY AFTERNOON. LOCAL WIND GUSTS NEAR 85 MPH ARE POSSIBLE IN THE VICINITY OF FAVORED MOUNTAIN PASSES AND VALLEYS. WINDS WILL DECREASE MONDAY EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ012-050-051-011245- /O.EXT.KTFX.HW.W.0022.081201T1900Z-081202T1200Z/ CASCADE-JUDITH BASIN-FERGUS- INCLUDING THE CITIES OF...GREAT FALLS...STANFORD...LEWISTOWN 939 PM MST SUN NOV 30 2008 ...HIGH WIND WARNING NOW IN EFFECT FROM NOON MONDAY TO 5 AM MST TUESDAY... THE HIGH WIND WARNING IS NOW IN EFFECT FROM NOON MONDAY TO 5 AM MST TUESDAY. WINDS WILL INCREASE LATER MONDAY AFTERNOON REACHING SPEEDS OF 25 TO 40 MPH BY AFTERNOON. GUSTS NEAR 60 MPH ARE LIKELY. THE STRONG WINDS WILL LIKELY CONTINUE OVERNIGHT BEFORE DIMINISHING SLIGHTLY AND BECOMING NORTHWEST BY TUESDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 011138 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 438 AM MST MON DEC 1 2008 MTZ009-010-044-046-048-049-011900- /O.EXT.KTFX.HW.W.0022.000000T0000Z-081202T0900Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- INCLUDING THE CITIES OF...BROWNING...CUT BANK...SHELBY...CONRAD... CHOTEAU...FAIRFIELD 438 AM MST MON DEC 1 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 2 AM MST TUESDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 2 AM MST TUESDAY. STRONG SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 70 MPH WILL CONTINUE THROUGH TODAY. WIND GUSTS NEAR 85 MPH ARE POSSIBLE IN THE VICINITY OF FAVORED MOUNTAIN PASSES AND VALLEYS. WINDS WILL DECREASE THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ012-050-051-011900- /O.EXT.KTFX.HW.W.0022.081201T1900Z-081202T0900Z/ CASCADE-JUDITH BASIN-FERGUS- INCLUDING THE CITIES OF...GREAT FALLS...STANFORD...LEWISTOWN 438 AM MST MON DEC 1 2008 ...HIGH WIND WARNING NOW IN EFFECT FROM NOON TODAY TO 2 AM MST TUESDAY... THE HIGH WIND WARNING IS NOW IN EFFECT FROM NOON TODAY TO 2 AM MST TUESDAY. WINDS WILL INCREASE THIS AFTERNOON REACHING SPEEDS OF 25 TO 40 MPH. GUSTS NEAR 60 MPH ARE LIKELY. THE STRONG WINDS WILL LIKELY CONTINUE OVERNIGHT BEFORE DIMINISHING SLIGHTLY AND BECOMING NORTHWEST BY TUESDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 011626 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 926 AM MST MON DEC 1 2008 MTZ009-010-044-046-048-049-020030- /O.CON.KTFX.HW.W.0022.000000T0000Z-081202T0900Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- INCLUDING THE CITIES OF...BROWNING...CUT BANK...SHELBY...CONRAD... CHOTEAU...FAIRFIELD 926 AM MST MON DEC 1 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM MST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM MST TUESDAY. STRONG SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 70 MPH WILL CONTINUE THROUGH TODAY. WIND GUSTS NEAR 85 MPH ARE POSSIBLE IN THE VICINITY OF FAVORED MOUNTAIN PASSES AND VALLEYS. WINDS WILL DECREASE THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ012-050-051-020030- /O.CON.KTFX.HW.W.0022.081201T1900Z-081202T0900Z/ CASCADE-JUDITH BASIN-FERGUS- INCLUDING THE CITIES OF...GREAT FALLS...STANFORD...LEWISTOWN 926 AM MST MON DEC 1 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM MST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM MST TUESDAY. WINDS WILL INCREASE THIS AFTERNOON REACHING SPEEDS OF 25 TO 40 MPH. GUSTS NEAR 60 MPH ARE LIKELY. THE STRONG WINDS WILL LIKELY CONTINUE OVERNIGHT BEFORE DIMINISHING SLIGHTLY AND BECOMING NORTHWEST BY TUESDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 012323 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 423 PM MST MON DEC 1 2008 MTZ009-010-044-046-048-049-020900- /O.CON.KTFX.HW.W.0022.000000T0000Z-081202T0900Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- INCLUDING THE CITIES OF...BROWNING...CUT BANK...SHELBY...CONRAD... CHOTEAU...FAIRFIELD 423 PM MST MON DEC 1 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM MST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM MST TUESDAY. STRONG SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 70 MPH WILL CONTINUE THROUGH TODAY. WIND GUSTS NEAR 85 MPH ARE POSSIBLE IN THE VICINITY OF FAVORED MOUNTAIN PASSES AND VALLEYS. WINDS WILL DECREASE LATER THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ012-050-051-020900- /O.CON.KTFX.HW.W.0022.000000T0000Z-081202T0900Z/ CASCADE-JUDITH BASIN-FERGUS- INCLUDING THE CITIES OF...GREAT FALLS...STANFORD...LEWISTOWN 423 PM MST MON DEC 1 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM MST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM MST TUESDAY. WINDS SPEEDS OF 25 TO 40 MPH WILL CONTINUE INTO THIS EVENING. LOCAL GUSTS NEAR 60 MPH ARE LIKELY. THE STRONG WINDS WILL DIMINISH AND BECOME NORTHWEST LATE TONIGHT AS A STRONG COLD FRONT MOVES THROUGH THE AREA. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 020859 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 159 AM MST TUE DEC 2 2008 MTZ009-010-044-046-048-049-021000- /O.EXP.KTFX.HW.W.0022.000000T0000Z-081202T0900Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- INCLUDING THE CITIES OF...BROWNING...CUT BANK...SHELBY...CONRAD... CHOTEAU...FAIRFIELD 159 AM MST TUE DEC 2 2008 ...HIGH WIND WARNING WILL EXPIRE AT 2 AM MST EARLY THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 2 AM MST EARLY THIS MORNING. WIND SPEEDS HAVE DROPPED BELOW WARNING CRITERIA. STRONG WINDS ARE NO LONGER EXPECTED. $$ MTZ012-050-051-021000- /O.EXP.KTFX.HW.W.0022.000000T0000Z-081202T0900Z/ CASCADE-JUDITH BASIN-FERGUS- INCLUDING THE CITIES OF...GREAT FALLS...STANFORD...LEWISTOWN 159 AM MST TUE DEC 2 2008 ...HIGH WIND WARNING WILL EXPIRE AT 2 AM MST EARLY THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 2 AM MST EARLY THIS MORNING. WIND SPEEDS HAVE DROPPED BELOW WARNING CRITERIA. STRONG WINDS ARE NO LONGER EXPECTED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 29, 11:05 PM MST, 3 hours 27 minutes earlier.
Area forecast discussion, Nov 29, 11:05 PM MST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1105 PM MST SAT NOV 29 2008 ...UPDATE TO AVIATION... .UPDATE... FOR TONIGHT NORTHWEST FLOW ALOFT IS OVER THE FORECAST AREA. THERE CONTINUES TO BE QUITE A BIT OF CLOUDINESS OVER SOUTHWEST MONTANA. HOWEVER AS OF MID-EVENING THERE WAS NOT MUCH CLOUDINESS ALONG THE EAST SLOPES OF THE ROCKY MOUNTAINS SO WILL GO WITH A FORECAST OF LESS SKY COVER FOR THE REST OF THIS EVENING THERE. MODELS STILL INDICATE AN INCREASE IN CLOUDINESS IN THAT REGION BY MORNING SO WILL LEAVE THE MOSTLY CLOUDY FORECAST FOR LATE TONIGHT ALONE. BASED ON RADAR AND ALSO LATEST FORECAST GUIDANCE WILL INCREASE THE THREAT OF PRECIPITATION OVER A PORTION OF THE MOUNTAINS OF CENTRAL MONTANA. WILL ALSO BE ADDING NEAR RECORD HIGH TEMPERATURES FOR PORTIONS OF THE AREA ON MONDAY. REMAINDER OF THE FORECAST LOOKS OK AND IN PARTICULAR THE HIGH WIND WATCH FOR SUNDAY NIGHT THROUGH MONDAY NIGHT. BLANK && .AVIATION... UPDATED 0605Z. A MOIST NORTHWESTERLY UPSLOPE FLOW WILL KEEP AREAS OF MID AND HIGH LEVEL CLOUDINESS OVER MOST OF NORTH CENTRAL...CENTRAL...AND SOUTHWEST MONTANA THROUGH SUNDAY EVENING...FOR CONTINUED MAINLY VFR CONDITIONS. HOWEVER...CLOUDS AND SHOWERS WILL OBSCURE MOUNTAINS AT TIMES AND BRING OCCASIONAL MVFR CEILINGS WITH PRECIPITATION TO THE MOUNTAIN VALLEYS. WINDS WILL CONTINUE TO BE WESTERLY...BUT THEY MAY ONLY BECOME GUSTY OVER THE PLAINS OF NORTH CENTRAL AND CENTRAL MONTANA DURING THE DAY ON SUNDAY. COULSTON && .PREV DISCUSSION... /ISSUED 445 PM MST SAT NOV 29 2008/ TONIGHT THROUGH MONDAY...AN UPPER LEVEL HIGH PRESSURE RIDGE CONTINUES TO WARM THE AIRMASS. SEVERAL WEAK UPPER LEVEL DISTURBANCES CONTINUE TO MOVE THROUGH THE NORTHWEST FLOW ALOFT SO ALTHOUGH THE THE AIRMASS CONTINUES TO DRY...WILL LEAVE SOME ISOLATED POPS OVER SOUTHWEST MONTANA...AS WELL AS HIGHER POPS UP ALONG THE DIVIDE. A JET APPROACHES THE ROCKIES SUNDAY NIGHT. THE MAIN OOMPH REMAINS OVER THE CANADIAN ROCKIES BUT VERY STRONG WINDS WILL STILL COVER MOST OF NORTH CENTRAL MONTANA. THE MODELS HAVE 50 KT PLUS WINDS MOVING OVER THE ROCKIES BY 06Z MON AND 850 WINDS ALSO LOOK STRONG WITH BOTH THE GFS AND NAM PUTTING 40 KT WINDS ACROSS THE PLAINS. HELPING THE HIGH WIND SITUATION WILL BE A STABLE UPPER AIR PROFILE OVER THE ROCKIES ALONG WITH A GOOD SHORT MOVING THROUGH THE AREA. WITH STRONG SUSTAINED WINDS IN THE FORECAST...HIGHER ELEVATIONS ACROSS MOST OF NORTH CENTRAL MONTANA SHOULD SEE WARNING CRITERIA GUSTS. AT THE MOMENT...WILL COVER THE ENTIRE NORTH AND CENTRAL ZONES IN A BROAD BRUSH WATCH AND TREAT TIMING DIFFERENCES IN THE TEXT. IN GENERAL...HIGH WINDS SHOULD DEVELOP OVER THE ROCKIES AFTER 06Z MON AND SPREAD INTO THE PLAINS MONDAY. THE AIRMASS CONTINUES TO WARM THROUGH MONDAY AND HIGH TEMPS MONDAY SHOULD BE NEAR RECORD VALUES. ZELZER MONDAY NIGHT THROUGH THURSDAY NIGHT...MODELS CONTINUE TO ADVERTISE A SIGNIFICANT PATTERN CHANGE TO OCCUR THIS PERIOD AS THE PERSISTENT UPPER LEVEL RIDGE THAT HAS BEEN IN PLACE OVER THE REGION IS BROKEN DOWN EARLY IN THE WEEK WITH A LONGWAVE TROUGH DEVELOPING OVER THE CENTRAL CONUS THROUGH THE REMAINDER OF THE WEEK. MODELS CONTINUE TO COME INTO BETTER AGREEMENT ON THE MON NIGHT THROUGH TUES PERIOD WITH STRONG PHASED SHORTWAVE ENERGY BREAKING DOWN THE RIDGE MON NIGHT/TUES. HIGH WINDS LOOK TO CONTINUE THROUGH MON NIGHT AS GRADIENTS TIGHTEN WITH AN INITIAL SHORTWAVE MOVING ACROSS THE REGION. THIS FIRST SHORTWAVE ALSO SPREADS SNOW ACROSS THE HIGHER TERRAIN AND INTO SW MT LATE MON NIGHT. A SECONDARY SHORTWAVE DIGS SE ACROSS THE AREA ON TUES...SENDING A STRONG CANADIAN COLD FRONT ACROSS THE BORDER TUES MORNING...FOLLOWED BY A PERIOD OF SNOW FOR MUCH OF THE FORECAST AREA WITH ENHANCED SNOWFALL IN FAVORED UPSLOPE REGIONS OF CENTRAL MT. WITH GROWING CONFIDENCE IN THIS SOLUTION HAVE INCREASED POPS SIGNIFICANTLY ON TUESDAY. MOST OF THE AREA SHOULD AT LEAST SEE SOME LIGHT ACCUMULATIONS FROM THIS...WITH AN AREA OF MORE SIGNIFICANT ACCUMULATIONS POSSIBLE OVER AND ALONG THE NORTH SLOPES OF THE LITTLE BELTS AND SNOWIES WHERE UPSLOPE EFFECTS WILL BE MAXIMIZED. STRONG PRESSURE RISES BEHIND THE FRONT WILL LIKELY CREATE SOME BLOWING AND DRIFTING OF SNOW THROUGH THE DAY TUES AS WELL. MUCH COOLER AIR SURGES IN BEHIND THE FRONT ON TUES WITH FALLING TEMPS LIKELY DURING THE DAY IF CURRENT TIMING HOLDS AND MAX TEMPS ON TUES ARE VERY NEAR MORNING LOWS FOR MUCH OF THE AREA. COOLER PATTERN CONTINUES THROUGH THE REMAINDER OF THE WEEK WITH A GRADUAL WARM-UP...HOWEVER MODELS DIVERGE WITH DETAILS OF THE NW FLOW ALOFT PATTERN AFTER WED. HAVE KEPT TEMPS NEAR SEASONAL AVERAGES THROUGH THURSDAY NIGHT...WITH POPS NEAR CLIMATOLOGICAL NORMS AS WELL. HOENISCH FRIDAY AND SATURDAY...MODELS ARE DISPLAYING BETTER AGREEMENT FOR THE LONG RANGE FORECAST. NORTHWEST FLOW ALOFT OVER MONTANA IS EXPECTED TO BRING IN PRECIPITATION FROM THE PACIFIC NORTHWEST. MODELS DO DIFFER ON TIMING OF THE EVENT SO OPTED TO GO ABOVE CLIMATOLOGY SATURDAY. TEMPERATURES WILL LIKELY BE ABOVE SEASONAL THROUGH THE PERIOD. SAUCIER && .PRELIMINARY POINT TEMPS/POPS... GTF 30 54 42 62 / 10 10 10 10 CTB 26 53 43 62 / 10 10 10 10 HLN 35 51 34 56 / 20 20 10 10 BZN 31 51 31 57 / 20 20 10 10 WEY 27 39 27 37 / 50 50 30 20 DLN 31 49 32 51 / 20 20 10 10 HVR 22 47 30 57 / 10 10 10 10 LWT 27 48 32 57 / 10 10 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT FOR MTZ009>014-044>051. && SHORT TERM...BLANK LONG TERM...BLANK AVIATION...COULSTON WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Nov 29, 2:49 PM MST, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 249 PM MST SAT NOV 29 2008 MTZ009>014-044>051-302200- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS- 249 PM MST SAT NOV 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY TONIGHT FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A HIGH WIND WATCH IS IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT FOR NORTH CENTRAL MONTANA. STRONG SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUST TO 80 MPH ARE EXPECTED TO DEVELOP LATE SUNDAY NIGHT OVER THE NORTHERN ROCKIES. THESE HIGH WINDS WILL SPREAD EAST OVER NORTH CENTRAL MONTANA MONDAY WHERE GUSTS TO 60 MPH ARE EXPECTED. THESE STRONG WINDS WILL LAST THROUGH THE AFTERNOON ON TUESDAY. ON TUESDAY...A STRONG COLD FRONT WILL ARRIVE WITH SNOW AND SHARPLY COLDER TEMPERATURES. MOST OF THE FORECAST AREA WILL SEE LIGHT SNOW ACCUMULATIONS WITH FAVORED UPSLOPE AREAS IN THE LITTLE BELT AND LITTLE/BIG SNOWY MOUNTAINS POSSIBLY SEEING SEVERAL INCHES OF SNOWFALL. IN ADDITION...GUSTY NORTH WINDS MAY CREATE AREAS OF BLOWING AND DRIFTING SNOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-015-052>055-302200- BEAVERHEAD-MADISON-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 249 PM MST SAT NOV 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY TONIGHT FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ON TUESDAY...A STRONG COLD FRONT WILL ARRIVE WITH SNOW AND SHARPLY COLDER TEMPERATURES. MOST OF THE FORECAST AREA WILL SEE LIGHT SNOW ACCUMULATIONS WITH FAVORED UPSLOPE AREAS IN THE LITTLE BELT AND LITTLE/BIG SNOWY MOUNTAINS POSSIBLY SEEING SEVERAL INCHES OF SNOWFALL. IN ADDITION...GUSTY NORTH WINDS MAY CREATE AREAS OF BLOWING AND DRIFTING SNOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 3:40 AM MST | Winter Storm Watch | TFX | 25 hr |
Nearby
High Wind Warnings in Montana, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.